Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 47, NWS Nashville, TN

June 19, 20198 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2019, 8:56 PM CDT for 8 counties in Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2019, 8:56 PM CDT (01:56 UTC)
Expired
Jun 19, 2019, 9:30 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, DeKalb County, TN, Marshall County, TN, Rutherford County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 9:10 PM CDTTSTM WND DMG7 W Bell Buckle, TNTREES REPORTEDLY DOWN ON UNIONVILLE DEASON ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 5:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

607 
WUUS54 KOHX 200156
SVROHX
TNC003-015-031-041-117-149-177-185-200230-
/O.NEW.KOHX.SV.W.0047.190620T0156Z-190620T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
856 PM CDT Wed Jun 19 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southeastern De Kalb County in Middle Tennessee...
  Northeastern Marshall County in Middle Tennessee...
  Southern Rutherford County in Middle Tennessee...
  Northern Coffee County in Middle Tennessee...
  Warren County in Middle Tennessee...
  Bedford County in Middle Tennessee...
  Southwestern White County in Middle Tennessee...
  Southern Cannon County in Middle Tennessee...

* Until 930 PM CDT.

* At 855 PM CDT, severe thunderstorms were located along a line 
  extending from Liberty to near Woodbury to Unionville, moving east 
  at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Trained weather spotters. At 850 PM CDT...numerous trees 
           and power lines were reportedly blown down with these 
           storms across Rutherford County.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Shelbyville, McMinnville, Manchester, Smithville, Chapel Hill,
  Morrison, Wartrace, Bell Buckle, Centertown, Normandy, Viola, Rock
  Island State Park, Beechgrove, Fosterville, Summitville, Rover,
  Deason and Unionville.

This includes Interstate 24 between mile markers 91 and 111.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3557 8672 3571 8670 3571 8669 3572 8670
      3571 8653 3570 8601 3600 8580 3599 8561
      3558 8561 3543 8632
TIME...MOT...LOC 0155Z 289DEG 30KT 3596 8595 3576 8606 3562 8663 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
939 
WWUS54 KOHX 200219
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
919 PM CDT Wed Jun 19 2019

TNC117-200229-
/O.CAN.KOHX.SV.W.0047.000000T0000Z-190620T0230Z/
Marshall TN-
919 PM CDT Wed Jun 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.

LAT...LON 3570 8601 3600 8580 3599 8561 3558 8561
      3548 8607 3552 8657 3571 8640
TIME...MOT...LOC 0219Z 289DEG 30KT 3590 8573 3570 8584 3556 8641 

$$

TNC003-015-031-041-149-177-185-200230-
/O.CON.KOHX.SV.W.0047.000000T0000Z-190620T0230Z/
De Kalb TN-Rutherford TN-Coffee TN-Warren TN-Bedford TN-White TN-
Cannon TN-
919 PM CDT Wed Jun 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN DE KALB...SOUTHEASTERN RUTHERFORD...NORTHERN
COFFEE...WARREN...NORTHEASTERN BEDFORD...SOUTHWESTERN WHITE AND
SOUTHERN CANNON COUNTIES...

At 919 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Smithville to near McMinnville to
near Shelbyville, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Shelbyville, McMinnville, Manchester, Smithville, Morrison, Wartrace,
Bell Buckle, Centertown, Viola, Christiana, Rock Island State Park,
Beechgrove, Fosterville, Summitville and Deason.

This includes Interstate 24 between mile markers 90 and 111.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3570 8601 3600 8580 3599 8561 3558 8561
      3548 8607 3552 8657 3571 8640
TIME...MOT...LOC 0219Z 289DEG 30KT 3590 8573 3570 8584 3556 8641 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:48 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 19, 6:48 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
648 PM CDT Wed Jun 19 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Scattered showers and thunderstorms are currently moving through the
Ohio River Valley with a few severe thunderstorms to our northeast
near the Mississippi River. As for the main story line of today, we
are keeping an eye on the severe weather potential for this evening.
A severe thunderstorm watch is currently in place for our
northwestern counties, primarily north of I-40 and west of I-24.
This watch is in effect until 9 PM this evening. Current surface
observations show southwesterly flow through the area and around
CAPE values around 1500 J/kg. We are still looking at potentially
two rounds of severe weather this evening with the first round
beginning between 5 PM and 7 PM with another round moving into our
northwestern counties around 8 PM to 10 PM. Our main concerns with
both rounds are damaging wind gusts and heavy rainfall that could
lead to localized flooding. PWAT values remain around 1.5 to 2
inches, so rainfall amounts will need to be monitored. Luckily,
storms should be moving fairly quickly, so hopefully we will not
have any storms remain over one area for too long. As always, hail
and an isolated tornado cannot be completely ruled out. Any severe
weather will move out of the area by early tomorrow morning. A few
lingering showers and thunderstorms cannot be ruled out for
tomorrow. Showers and thunderstorms will finally begin to move out
of the area into tomorrow afternoon and evening. All of this should
finally begin to move out of the area by early tomorrow morning.

On Friday, a very weak ridge will begin to build into the
southeastern region, leading to an increase in temps and dewpoint
temps. We could see a few scattered showers and thunderstorms
primarily in the afternoon and early evening, but the bigger story
line will be our temperatures beginning Friday and into the weekend.
Highs will creep into the 90s with dewpoint temps in the low to mid
70s. Will have to keep an eye on heat index values over the next few
days, which could creep near 100. Diurnal, afternoon thunderstorms
will remain through the weekend since there will be plenty of
moisture and energy present with our southerly flow. In addition, we
will need to keep an eye on late Saturday night, as a few models
hint at a complex system pushing down into our area. Models are
having a difficult time handling timing and strength, so will just
mention for now.

Into next week, that weak ridge will begin to break down as an upper-
level low moves through the Ohio River Valley. This will bring the
potential additional showers and thunderstorms through the area.
Highs should drop a few degrees next week though.

&&

.AVIATION...
00Z TAF DISCUSSION.

The next 12 to 16 hours will bring intermittent thunderstorms and
showers to all sites. Some storms may be strong or severe and will
bring strong winds, reduced visibilities, and low cigs to sites as
they pass by. There will be some periods of MVFR to VFR
conditions between waves of storms. Thursday will bring improving
conditions as a final wave of scattered storms sweeps through the
area and off the Plateau by early afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......MacDonald
AVIATION........11
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 15 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
516 AM CDT Wed Jun 19 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-201030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
516 AM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Rain and thunderstorms, some strong to severe, are possible this
evening into early Thursday morning. Damaging winds will be the
main concern, along with hail and an isolated tornado. Heavy
downpours may also lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated severe storms are possible north of I-40 late Friday into
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening.

15

In the hours before

Local storm report, Jun 19, 8:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     3 SE THOMPSON'S STATION 35.77N  86.87W
06/19/2019                   WILLIAMSON         TN   SOCIAL MEDIA

            TREES AND POWERLINES DOWN IN FRONT OF SUMMIT HIGH
            SCHOOL

&&

EVENT NUMBER OHX1900289

UNGER
Local storm report, Jun 19, 8:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
844 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     1 NNW MURFREESBORO      35.87N  86.40W
06/19/2019                   RUTHERFORD         TN   SOCIAL MEDIA

            TREE ON POWERLINES CAUSING FIRE ON JONES BLVD NEAR
            NORTHFIELD BLVD

&&

EVENT NUMBER OHX1900290

UNGER
Special weather statement, Jun 19, 8:46 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
846 PM CDT Wed Jun 19 2019

TNZ061-062-075-200230-
Rutherford TN-Bedford TN-Marshall TN-
846 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...SOUTHERN
RUTHERFORD AND BEDFORD COUNTIES UNTIL 930 PM CDT...

At 846 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Murfreesboro to Chapel Hill. Movement was east
at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Shelbyville, Chapel Hill, Bell Buckle, Rover, Christiana, Deason,
Unionville and Fosterville.

This includes Interstate 24 between mile markers 90 and 94.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.

LAT...LON 3545 8669 3571 8670 3571 8669 3572 8670
      3571 8623 3539 8647
TIME...MOT...LOC 0146Z 285DEG 23KT 3584 8652 3560 8678

Shamburger
Local storm report, Jun 19, 8:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
849 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     1 SSE WOODBINE          36.10N  86.74W
06/19/2019                   DAVIDSON           TN   SOCIAL MEDIA

            3 TREES DOWN ON MCCALL ST NEAR NOLENSVILLE PIKE

&&

EVENT NUMBER OHX1900291

UNGER
Local storm report, Jun 19, 8:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TSTM WND DMG     2 E THOMPSON'S STATION  35.81N  86.87W
06/19/2019                   WILLIAMSON         TN   SOCIAL MEDIA

            TREE DOWN ON CRITZ LANE BETWEEN HWY 31 AND HWY 431

&&

EVENT NUMBER OHX1900292

UNGER
Local storm report, Jun 19, 8:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     1 ESE MURFREESBORO      35.85N  86.37W
06/19/2019                   RUTHERFORD         TN   SOCIAL MEDIA

            POWERLINES DOWN ON BELL ST NEAR MTSU

&&

EVENT NUMBER OHX1900293

UNGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:23 PM CDTSpecial Weather StatementOHXDavidson37 min
Jun 19, 7:27 PM CDTSpecial Weather StatementOHXWilliamson33 min
Jun 19, 7:34 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson26 min
Jun 19, 7:54 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry51 min
Jun 19, 7:58 PM CDTSevere Thunderstorm WarningOHXCannon, Davidson, Rutherford, Williamson, Wilson62 min
Jun 19, 8:18 PM CDTSpecial Weather StatementOHXMaury42 min
Jun 19, 8:25 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson35 min
Jun 19, 8:31 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson44 min
Jun 19, 8:46 PM CDTSpecial Weather StatementOHXBedford44 min
Jun 19, 9:04 PM CDTSpecial Weather StatementOHXJackson, Putnam41 min
Jun 19, 9:17 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam43 min
Jun 19, 9:29 PM CDTSpecial Weather StatementOHXCumberland, Putnam, White61 min
Jun 19, 9:39 PM CDTSpecial Weather StatementOHXCoffee36 min
Jun 19, 9:50 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett40 min
Jun 19, 10:01 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam, Van Buren, White47 min
Jun 19, 10:04 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren26 min
Jun 20, 1:51 AM CDTSpecial Weather StatementOHXHickman24 min
Jun 20, 2:19 AM CDTSpecial Weather StatementOHXPerry41 min
Jun 20, 2:21 AM CDTSpecial Weather StatementOHXHumphreys39 min
Jun 20, 2:46 AM CDTSpecial Weather StatementOHXWilliamson44 min
Jun 20, 2:48 AM CDTSpecial Weather StatementOHXDickson42 min
Jun 20, 2:58 AM CDTSpecial Weather StatementOHXGiles, Marshall, Maury47 min
Jun 20, 3:03 AM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson27 min
Jun 20, 3:28 AM CDTSevere Thunderstorm WarningOHXRutherford, Williamson20 min
Jun 20, 4:35 AM CDTSpecial Weather StatementOHXGrundy40 min
Jun 20, 7:21 AM CDTSpecial Weather StatementOHXCheatham, Montgomery, Robertson39 min
Jun 20, 2:19 PM CDTSpecial Weather StatementOHXMacon, Trousdale41 min
Jun 20, 2:43 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith32 min
Jun 20, 3:11 PM CDTSpecial Weather StatementOHXJackson49 min
Jun 20, 3:17 PM CDTSpecial Weather StatementOHXCumberland43 min
Jun 20, 3:35 PM CDTSpecial Weather StatementOHXJackson40 min
Jun 20, 4:48 PM CDTSpecial Weather StatementOHXCumberland42 min
Jun 20, 5:08 PM CDTTornado WarningOHXCumberland, White16 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.